Wildfire, Eastern Cherry
- When
- July 16, 3:40 PM CST to July 18, 10:00 AM CST
- Where
- Eastern Cherry forecast zone
- Property damage
- $1.5 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 16, 2:27 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT SUN JUL 16 2006 .DISCUSSION... TEMPERATURES ON TRACK FOR NORTH CENTRAL ZONES THIS AFTERNOON AHEAD OF TROUGH LINE. STRONG MID LEVEL CAP AND ONLY MINIMAL FORCING HAVE KEPT FORECAST AREA TO ONLY FEW CLOUDS. RED FLAG WARNING TO CONTINUE INTO THE EARLY EVENING BEFORE RH IN THE TEENS RECOVER AND GUSTY WINDS DIE DOWN. MODELS TO BE IN FAIR AGREEMENT AND BEGINNING TO GET A BETTER GRASP ON WRF. MODEL SEEMS TO HAVE A WET BIAS. HAVE LEFT TONIGHT DRY WITH STRONG CAP IN PLACE. TEMPERATURES TO FALL OFF INTO THE 60S TONIGHT WITH 31C AT 850MB COVERING MOST OF FORECAST AREA. TEMPERATURES CLOSE TO 70 OVER NORTH CENTRAL ZONES WHERE IT TORCHED OUT TODAY. TEMPERATURES SOMEWHAT COOLER TOMORROW WITH THE EXCEPTION OF SOUTHWEST. WEAK CAA WILL HELP KEEP TEMPERATURES IN THE 90S OVER MUCH OF NORTHERN NEBRASKA AND EASTERLY WINDS TO INCREASE MOISTURE ADVECTION INTO THE WEST. STRONG CAP WILL KEEP AREA DRY EVEN WITH TROUGH PUSHING SLOWLY SOUTH THROUGH THE DAY. SOME UPSLOPE COULD SET OFF EARLY EVENING CONVECTION OVER EAST WY AND NE CO BUT DONT EXPECT IT TO MAKE IT EAST INTO THE FORECAST AREA DUE TO STRONG CAP AND LIMITED MOISTURE. STRONG WAVE AT H5 PUSHES INTO CENTRAL CANADA ON TUESDAY DRIVING ANOTHER TROUGH THROUGH THE NORTHERN PLAINS. 750MB TEMPS IN THE 16C-18C RANGE WILL CONTINUE TO INHIBIT TRW. TEMPERATURES TO RISE INTO THE LOW 100S OVER MOST OF THE FORECAST AREA WITH WITH 28C-35C TEMPERATURES AT 850MB. TROUGH TO SLIDE SOUTHEAST ACROSS AREA TUE NITE THROUGH WEDNESDAY WITH VERY WARM MID LEVEL TEMPS AND DRY LOWER LEVELS IN THE SOUNDINGS CONVECTION NOT ANTICIPATED THOUGH AN ISOLATED STORM COULD DEVELOP. MODELS TRYING TO GENERATE MCS ALONG STALLED FRONTAL BOUNDARY OVER FORECAST AREA THURSDAY AFTERNOON INTO FRIDAY WITH SURFACE LOW DEVELOPING OVER NORTHEAST COLORADO. HAVE LEFT DRY FOR NOW AS STRENGTH OF SYSTEM SEEMS LIMITED AND FAIRLY DRY ATMOSPHERE. WESTERN CONUS RIDGE PROGGED TO AMPLIFY THURSDAY FRIDAY TIME FRAME WITH HUDSON BAY LOW CARVING A DEEP TROUGH INTO THE EASTERN CONUS PUTTING US IN FAST NORTHWEST FLOW. HAVE TRENDED TEMPERATURES INTO THE UPPER 80S THROUGH NEXT WEEKEND. && RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR NEZ204-NEZ206-NEZ208-NEZ209-NEZ210-NEZ219. && POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT SUN JUL 16 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-172015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 315 PM CDT SUN JUL 16 2006 /215 PM MDT SUN JUL 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH TEMPERATURES ON SUNDAY AND INTO THE NIGHTTIME HOURS REMAINS A CONCERN AND PERSONS SHOULD REMAIN ALERT TO THIS DANGER AND TAKE PRECAUTIONS AS APPROPRIATE...INCLUDING SEEKING AT LEAST A FEW HOURS OF AIR CONDITIONING AND DRINKING PLENTY OF FLUIDS. THE FIRE DANGER ALSO WILL REMAIN CRITICAL THROUGH EARLY THIS EVENING...DUE TO EXTREME TEMPERATURES AND RELATIVE HUMIDITIES IN THE TEENS. WIND SPEEDS HOWEVER HAVE REMAINED LESS THAN 20 MPH THROUGH THE DAY AND WILL DIMINISH LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. UPPER 90S TO AROUND 100 WILL REMAIN IN THE FORECAST THROUGH AT LEAST THURSDAY. THEN A MODEST DROP IN THE DAYTIME TEMPERATURES IS FORECAST. FIRE DANGER WILL ALSO REMAIN EXTREME THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) HIRSCH
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520400.